How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17545
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Dr. Love, This is a final question before we leave town. Why

Customer Question

Dr. Love, This is a final question before we leave town. Why do you think my neutrophils (.8) and white count (1.8) are affected so much more than other breast cancer patients'? I feel like I have a worst case scenario going on. They are all complaining
about WBC of 3.0 and mine is 1.8. But then as I told you an oncologist in my breast surgeon's office wasn't surprised at all that my count was 1.0 a few months ago--she said it could last years. I'm having a hard time putting these facts together and not worrying
that since I have worse symptoms than most women, it will lead to a worse outcome.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
As we have discussed, a low white count happens in a certain percentage of people hat receive chemotherapy, most often while actively receiving chemotherapy, but in some people after the chemotherapy is completed. Yes, it can last years in some people.
However, we do not know why some people get the low white count and others do not. This is true for most side effects to drugs. We can do studies that identify the percentage of people that may develop side effects to a drug, such as we discussed with Zometa, but that does not tell us which people will get the side effect or why those people got the side effect while others did not.
Also, once it is seen that the person has established a new baseline with a moderate neutropenia, it usually does not progress to a severe level of neutropenia.
So, the fact that it does happen in a certain percentage of people and it usually does not progress is why your Oncologist is not concerned. And you also should not be concerned.
I hope that you can relax enough to have an enjoyable trip.
Customer: replied 1 year ago.
Thank you. I really appreciate your advice. I need to stop thinking about this.
Expert:  Dr. D. Love replied 1 year ago.
Or at least to stop worrying so much.
Enjoy your trip.